Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 4, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 3, 2024, 2:41 PM CST for 4 counties in Mississippi; 6 parishes in Louisiana. It took effect at Feb 3, 2024, 3:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2024, 2:41 PM CST (20:41 UTC)
- In effect from
- Feb 3, 2024, 3:00 PM CST
- Expired
- Feb 4, 2024, 4:00 AM CST
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS74 KLIX 032041 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 241 PM CST Sat Feb 3 2024 LAZ066>070-076-078-MSZ086>088-040600- /O.NEW.KLIX.WI.Y.0004.240203T2100Z-240204T0600Z/ Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish- Lower Plaquemines-Lower St. Bernard-Southeast St. Tammany- Eastern Orleans-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, East New Orleans, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 241 PM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Louisiana, Lower Terrebonne, Lower Lafourche, Coastal Jefferson Parish, Lower Plaquemines, Lower St. Bernard, Southeast St. Tammany and Eastern Orleans Parishes. In Mississippi, Southern Hancock, Southern Harrison and Southern Jackson Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
682 WWUS74 KLIX 040007 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 607 PM CST Sat Feb 3 2024 LAZ067>070-078-040600- /O.UPG.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ /O.NEW.KLIX.HW.W.0002.240204T0007Z-240204T0600Z/ Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Eastern Orleans- Including the cities of Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, and East New Orleans 607 PM CST Sat Feb 3 2024 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast wind gusts up to 50 to 60 mph. * WHERE...Lower Lafourche, Coastal Jefferson Parish, Lower Plaquemines, Lower St. Bernard and Eastern Orleans Parishes. * WHEN...Until midnight CST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ064-088>090-040600- /O.NEW.KLIX.HW.W.0002.240204T0007Z-240204T0600Z/ Upper St. Bernard-Lower Jefferson-Upper Plaquemines- Central Plaquemines- Including the cities of Chalmette, Meraux, Violet, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, and Alliance 607 PM CST Sat Feb 3 2024 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast winds gusts up to 50 to 60 mph. * WHERE...Upper St. Bernard, Lower Jefferson, Upper Plaquemines and Central Plaquemines Parishes. * WHEN...Until midnight CST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ058>060-077-080-082-087-040600- /O.EXA.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Western Orleans- Southwestern St. Tammany-Lower Tangipahoa-Upper Jefferson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, New Orleans, Mandeville, Madisonville, Ponchatoula, Akers, Metairie, Kenner, Harahan, Westwego, Marrero, and Gretna 607 PM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...St. John The Baptist, Upper Lafourche, St. Charles, Western Orleans, Southwestern St. Tammany, Lower Tangipahoa and Upper Jefferson Parishes. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ066-076-MSZ086>088-040600- /O.CON.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ Lower Terrebonne-Southeast St. Tammany-Southern Hancock- Southern Harrison-Southern Jackson- Including the cities of Chauvin, Cocodrie, Dulac, Montegut, Slidell, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 607 PM CST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Louisiana, Lower Terrebonne, Lower Lafourche, Coastal Jefferson Parish, Lower Plaquemines, Lower St. Bernard, Southeast St. Tammany and Eastern Orleans Parishes. In Mississippi, Southern Hancock, Southern Harrison and Southern Jackson Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
513 WWUS74 KLIX 040143 AAA NPWLIX URGENT - WEATHER MESSAGE...UPDATED National Weather Service New Orleans LA 743 PM CST Sat Feb 3 2024 LAZ067-040600- /O.CAN.KLIX.HW.W.0002.000000T0000Z-240204T0600Z/ /O.EXA.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ Lower Lafourche- Including the cities of Galliano, Cut Off, Golden Meadow, and Leeville 743 PM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Lower Lafourche Parish. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ066-040245- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ Lower Terrebonne- Including the cities of Chauvin, Cocodrie, Dulac, and Montegut 743 PM CST Sat Feb 3 2024 ...WIND ADVISORY IS CANCELLED... Gusty winds in excess of 40 mph are no longer expected the remainder of the night. $$ LAZ076-MSZ086-040600- /O.UPG.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ /O.EXA.KLIX.HW.W.0002.000000T0000Z-240204T0600Z/ Southeast St. Tammany-Southern Hancock- Including the cities of Slidell, Kiln, Pearlington, Waveland, Bay St. Louis, and Diamondhead 743 PM CST Sat Feb 3 2024 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Wind gusts in excess of 50 to 60 mph. * WHERE...In Louisiana, Southeast St. Tammany Parish. In Mississippi, Southern Hancock County. * WHEN...Until midnight CST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ064-068>070-078-088>090-040600- /O.CON.KLIX.HW.W.0002.000000T0000Z-240204T0600Z/ Upper St. Bernard-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Eastern Orleans-Lower Jefferson- Upper Plaquemines-Central Plaquemines- Including the cities of Chalmette, Meraux, Violet, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, East New Orleans, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, and Alliance 743 PM CST Sat Feb 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Winds gusts up to 50 to 60 mph. * WHERE...Upper St. Bernard, Lower Jefferson, Upper Plaquemines and Central Plaquemines Parishes. * WHEN...Until midnight CST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ079-MSZ077-083>085-040600- /O.EXA.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ Northern St. Tammany-Pearl River-Northern Hancock- Northern Harrison-Northern Jackson- Including the cities of Covington, Folsom, Bush, Crossroads, McNeil, Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, and Escatawpa 743 PM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast winds 20 to 25 mph with gusts up to 40 mph. * WHERE...In Louisiana, Northern St. Tammany Parish. In Mississippi, Pearl River, Northern Hancock, Northern Harrison and Northern Jackson Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ058>060-077-080-082-087-MSZ087-088-040600- /O.CON.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Western Orleans- Southwestern St. Tammany-Lower Tangipahoa-Upper Jefferson- Southern Harrison-Southern Jackson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, New Orleans, Mandeville, Madisonville, Ponchatoula, Akers, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 743 PM CST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...St. John The Baptist, Upper Lafourche, St. Charles, Western Orleans, Southwestern St. Tammany, Lower Tangipahoa and Upper Jefferson Parishes. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
697 WWUS74 KLIX 040439 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1039 PM CST Sat Feb 3 2024 MSZ086-041000- /O.CAN.KLIX.HW.W.0002.000000T0000Z-240204T0600Z/ /O.EXB.KLIX.WI.Y.0004.000000T0000Z-240204T1000Z/ Southern Hancock- Including the cities of Kiln, Pearlington, Waveland, Bay St. Louis, and Diamondhead 1039 PM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Southern Hancock County. * WHEN...Until 4 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ064-068>070-076-078-088>090-040545- /O.CAN.KLIX.HW.W.0002.000000T0000Z-240204T0600Z/ Upper St. Bernard-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Southeast St. Tammany-Eastern Orleans- Lower Jefferson-Upper Plaquemines-Central Plaquemines- Including the cities of Chalmette, Meraux, Violet, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, East New Orleans, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, and Alliance 1039 PM CST Sat Feb 3 2024 ...HIGH WIND WARNING IS CANCELLED... The high wind threat has ended. $$ LAZ058>060-067-077-079-080-082-087-MSZ077-040545- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-240204T0600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Lower Lafourche- Western Orleans-Northern St. Tammany-Southwestern St. Tammany- Lower Tangipahoa-Upper Jefferson-Pearl River- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Galliano, Cut Off, Golden Meadow, Leeville, New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Ponchatoula, Akers, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Crossroads, McNeil, Poplarville, and Picayune 1039 PM CST Sat Feb 3 2024 ...WIND ADVISORY IS CANCELLED... The high wind threat has ended. $$ MSZ083>085-087-088-041000- /O.EXT.KLIX.WI.Y.0004.000000T0000Z-240204T1000Z/ Northern Hancock-Northern Harrison-Northern Jackson- Southern Harrison-Southern Jackson- Including the cities of Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1039 PM CST Sat Feb 3 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Northern Hancock, Northern Harrison, Northern Jackson, Southern Harrison and Southern Jackson Counties. * WHEN...Until 4 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
297 WWUS74 KLIX 040957 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 357 AM CST Sun Feb 4 2024 MSZ083>088-041100- /O.EXP.KLIX.WI.Y.0004.000000T0000Z-240204T1000Z/ Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Necaise, Sellers, Saucier, Lyman, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 357 AM CST Sun Feb 4 2024 ...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... Winds across the area have dropped below Wind Advisory criteria. Therefore the Wind Advisory will expire at 4 AM. Winds will remain elevated through sunrise with a few wind gusts up to 30 mph still possible, especially across eastern portions of Jackson County. $$ Frye
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:39 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 3, 2:39 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
239 PM CST Sat Feb 3 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Monday night)
Issued at 217 PM CST Sat Feb 3 2024
Biggest weather impacts to the local area this forecast period are
expected now through the early morning hours of Sunday. Upper air
analysis shows a ridge extending form the eastern Gulf of Mexico to
the Great Lakes and a closed low near the Texas/Oklahoma panhandles.
At the surface, there's one low in the Texas panhandle and
cyclogenesis starting in the northwestern Gulf of Mexico. This second
low and frontogenesis appendant to it will track east along the
northern Gulf Coast this afternoon through tonight. Radar shows a
wide swath of showers and coastal thunderstorms moving into and
across the CWA ahead of these features. Latest lightning data
shows the vast majority of storms to be offshore, where the warm
sector is ahead of the developing boundary. Models in good
agreement that this warm sector with mid 60 degree dewpoints
remains offshore for the duration of the event, as does severe
potential. However, there's a small window of opportunity for
lightning farther inland from pressure height falls as the surface
low moves in closer and mid-level heights fall. QPF will be
greatest at this point, but still on the lower end of the spectrum
in terms of significant impacts as the line of showers and storms
should be moving quite quickly eastward.
The other aspect to look closer at is surface winds. As the surface
low deepens and passes through the CWA this afternoon and evening,
the pressure gradient will tighten quite a bit. Current surface obs
show offshore winds already responding to this. For inland areas,
not as confident that these stronger winds will push inland much.
Although meso model wind gust outputs suggest stronger winds do
move inland some, its questionable how much of this is
convective feedback. Thus will forego a Wind Advisory beyond
immediate coastal areas but closely monitoring winds this
afternoon/evening. In coastal areas, stronger winds are more
likely as marine obs in many locations are in the vicinity of wind
advisory conditions. Thus, putting out a Wind Advisory for
immediate coastal parishes/counties. As soon as the low and
boundary moves east of the CWA, forecast winds drop pretty
quickly. Thus, will be a relatively short duration Advisory. One
additional potential to keep an eye on is the possibility of a
wake low to develop on the back side of convection. SPC meso
analysis page shows what may be one developing. Current thinking
is that if it does in fact develop, should stay right along the
nearshore coastal waters and feel relatively comfortable that
stronger winds would remain in the areas covered by either the
Wind Advisory or Gale Warning.
Latest forecast of POPs reflects current radar trends as well as
a blend of NBM and CAM model runs. Areal rainfall amounts of 1 to
2 inches likely with isolated areas of 3 to 4 inches.
As today/tonight's surface low moves through on Sunday, the upper
low will begin to stretch out as it tracks along the southeast US.
As many cold core lows do, this one will do its best to squeeze what
little moisture is available out of the atmosphere. So still have a
slight chance showers along northern borders of the CWA Sunday and
again on Monday as the low moves into the northeastern Gulf of
Mexico. The low will draw down colder temps from the north and bring
highs to slightly below normal values.
&&
.LONG TERM...
(Tuesday through Friday night)
Issued at 217 PM CST Sat Feb 3 2024
The middle half of next week looks pretty quiet weather-wise as
strong upper level ridge follows in the footsteps of the upper low.
Temperatures will moderate slightly each day, with highs reaching
into the low 70s by Friday. Before the end of the week, a northern
stream trough looks to drag a frontal boundary into the region.
Thunder appears unlikely at this point with coverage well below 50%.
&&
.AVIATION...
(18Z TAFS)
Issued at 217 PM CST Sat Feb 3 2024
VFR conditions have all but disappeared as a wide swath of light to
moderate rainfall moves over the region from the southwest. VIS/CIGs
have been steadily dropping to MVFR and IFR. A period of 3 to 4
hours of LIFR to possibly VLIFR will be possible as a band of
moderate to heavy rain/tstorms passes through late this afternoon
into the evening hours. At that same time, gusty winds will be
possible as well with a wind shift to the west to northwest. A
period of lower decks and visibilities will be possible as areas of
fog develops. VFR conditions to return late morning Sunday.
&&
.MARINE...
Issued at 217 PM CST Sat Feb 3 2024
As stated with previous discussion, Hazardous to dangerous
conditions expected over marine areas are starting to develop in the
coastal waters. As a low develops and deepens while tracking east
across the local area, the pressure gradient will tighten
considerably. This will bring winds past Small Craft Criteria, right
into Gales. It will be short-lived, however, as the gradient weakens
by mid-morning Sunday as the low tracks east. Although there may be
a lull in winds before upper low and cold front moves through, winds
and seas should quickly come back up to Small Craft. Thus, issued an
Advisory to follow the Gale Warning. These conditions will likely
persist through Monday before slacking off Monday evening/overnight
as surface ridge building in weakens the pressure gradient. A couple
days of quiet marine conditions expected mid week with return of
windy conditions leading up a system late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 63 44 57 / 100 30 50 0
BTR 50 68 49 61 / 90 20 30 0
ASD 51 66 47 61 / 100 20 40 0
MSY 52 68 49 59 / 100 10 30 0
GPT 52 65 46 61 / 100 40 30 0
PQL 52 68 44 61 / 90 40 30 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CST tonight for LAZ066>070-076-078.
GM...Small Craft Advisory until 9 AM CST Sunday for GMZ530-534.
Gale Warning until 9 AM CST Sunday for GMZ532-536-538-552-555-
557-572-575-577.
Small Craft Advisory from 9 AM Sunday to 6 PM CST Monday for
GMZ536-538-552-555-557-572-575-577.
Small Craft Advisory until 6 PM CST Monday for GMZ550-570.
MS...Wind Advisory until midnight CST tonight for MSZ086>088.
GM...Small Craft Advisory until 9 AM CST Sunday for GMZ534.
Gale Warning until 9 AM CST Sunday for GMZ536-538-552-555-557-
572-575-577.
Small Craft Advisory from 9 AM Sunday to 6 PM CST Monday for
GMZ538-552-555-557-572-575-577.
Small Craft Advisory until 6 PM CST Monday for GMZ570.
&&
SHORT TERM...ME
LONG TERM....ME
AVIATION...ME
MARINE...MEIn the hours before
Special weather statement, Feb 3, 12:50 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1250 PM CST Sat Feb 3 2024
LAZ059-065>067-031915-
Lower Terrebonne LA-Upper Terrebonne LA-Lower Lafourche LA-
Upper Lafourche LA-
1250 PM CST Sat Feb 3 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN TERREBONNE
AND CENTRAL LAFOURCHE PARISHES THROUGH 115 PM CST...
At 1249 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Dulac to 16 miles south
of Cocodrie. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Gray, Chauvin, Dulac, Montegut, Bayou Cane, Cocodrie,
Raceland, Schriever, Tambour Bay Buoy, and Lumcon Center Buoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized ponding of water in low lying and poor drainage areas.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2930 9100 2985 9075 2925 9020 2917 9030
2921 9031 2925 9035 2920 9039 2921 9043
2929 9043 2926 9047 2925 9052 2920 9052
2918 9058 2911 9063 2908 9077
TIME...MOT...LOC 1849Z 203DEG 41KT 2927 9089 2901 9066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
95/DMLocal storm report, Feb 3, 1:00 PM CST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
100 PM CST Sat Feb 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM Tstm Wnd Gst 61 SSW Cocodrie 28.43N 91.03W
02/03/2024 M46 MPH GMZ570 LA AWOS
AWOS station KPZZ 60 SSW Cocodrie.
&&
DMSpecial weather statement, Feb 3, 1:19 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
119 PM CST Sat Feb 3 2024
LAZ059-065>067-031945-
Lower Terrebonne LA-Upper Terrebonne LA-Lower Lafourche LA-
Upper Lafourche LA-
119 PM CST Sat Feb 3 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
TERREBONNE AND LAFOURCHE PARISHES THROUGH 145 PM CST...
At 119 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayou Cane to 12 miles southwest of Golden
Meadow to 18 miles west of Port Fourchon. Movement was northeast at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Cut Off, Galliano, Larose, Lockport, Golden Meadow, Mathews,
Chauvin, Raceland, Montegut, Bayou Cane, Leeville, Des Allemands, and
Gray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized ponding of water in low lying and poor drainage areas.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2911 9027 2913 9031 2921 9031 2925 9035
2920 9039 2921 9043 2929 9043 2926 9047
2928 9047 2958 9084 2987 9056 2959 9022
2927 9005 2909 9026
TIME...MOT...LOC 1919Z 214DEG 35KT 2960 9080 2931 9046 2902 9046
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:24 AM CST | River Flood Warning | LIX | Pearl River | 63 hr |
| Feb 3, 2:58 AM CST | Gale Warning | LIX | 30 hr | |
| Feb 3, 2:58 AM CST | Small Craft Advisory | LIX | 3 days | |
| Feb 3, 11:32 AM CST | Special Marine Warning | LIX | 58 min | |
| Feb 3, 12:22 PM CST | Special Marine Warning | LIX | 53 min | |
| Feb 3, 12:50 PM CST | Special Weather Statement | LIX | Terrebonne | 25 min |
| Feb 3, 1:07 PM CST | Special Marine Warning | LIX | 23 min | |
| Feb 3, 1:19 PM CST | Special Weather Statement | LIX | Lafourche | 26 min |
| Feb 3, 1:30 PM CST | Special Marine Warning | LIX | 71 min | |
| Feb 3, 1:52 PM CST | Special Marine Warning | LIX | 23 min | |
| Feb 3, 2:40 PM CST | Special Marine Warning | LIX | 43 min | |
| Feb 3, 3:13 PM CST | Special Weather Statement | LIX | Saint Charles | 47 min |
| Feb 3, 3:38 PM CST | Special Weather Statement | LIX | Lafourche | 37 min |
| Feb 3, 3:50 PM CST | Special Marine Warning | LIX | 55 min | |
| Feb 3, 4:01 PM CST | Special Weather Statement | LIX | Saint Charles | 59 min |
| Feb 3, 4:25 PM CST | Special Marine Warning | LIX | 65 min | |
| Feb 3, 4:29 PM CST | Special Weather Statement | LIX | Jefferson, Orleans | 61 min |
| Feb 3, 4:35 PM CST | Special Marine Warning | LIX | 55 min | |
| Feb 3, 4:57 PM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Feb 3, 5:11 PM CST | Small Craft Advisory | LIX | 41 hr | |
| Feb 3, 5:23 PM CST | Special Weather Statement | LIX | Saint Tammany | 37 min |
| Feb 3, 5:30 PM CST | Special Weather Statement | LIX | Orleans | 30 min |
| Feb 3, 5:32 PM CST | Special Marine Warning | LIX | 58 min | |
| Feb 3, 5:36 PM CST | Special Marine Warning | LIX | 24 min | |
| Feb 3, 5:57 PM CST | Special Weather Statement | LIX | Orleans | 33 min |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Mississippi, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.